MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIVE PLUS PU SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO PROTECTIVE PLUS PU SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306301
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device or device photo was returned for investigation.Due to this, no root cause was determined.The device history review of the reported lot number found no non-conformities during the manufacturing process.
 
Event or Problem Description
It was reported that bleeding was noted from yellow hub of iv and not from the actual connection.The iv was found to be cracked and therefore leaking.There was patient involvement and no apparent patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was not returned for evaluation.Two photos were returned for analysis and available for investigation.The first photo displays a 24g protectiv plus catheter assembly attached to a third-party extension set with evidence of blood residue between the catheter hub luer od and extension set luer id.The second photo displayed the blister package top stock confirming the affected product.Given the resolution of the photo, it was difficult to visualize any cracks on the hub, which would indicate different failure modes related to the manufacturing process, mishandling post-manufacturing or a variation in technique when connecting the catheter hub luer to the third-party iv extension set.Root cause could not be defined with confidence based on the photos.Review of manufacturing logbooks identified no definitive root cause for the reported complaint.Based on photos analysis, the complaint cannot be confirmed as a manufacturing related nonconformance.The reported event could not be verified and/or confirmed with confidence, therefore, no further correction, corrective or preventive actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
JELCO PROTECTIVE PLUS PU SAFETY CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19610695
Report Number1219611-2024-00018
Device Sequence Number8486275
Product Code FOZ
UDI-Device Identifier10351688071224
UDI-Public(01)10351688071224(17)261024(10)4436828
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306301
Device Lot Number4436828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown